Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 2, 2021Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 2, 2021, 2:12 PM CDT for Geneva County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 2:12 PM CDT (19:12 UTC)
Expired
Aug 2, 2021, 3:00 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2573 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS82 KTAE 021912
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
212 PM CDT Mon Aug 2 2021
 
ALZ065-066-068-FLZ009-022000-
Dale AL-Coffee AL-Geneva AL-Holmes FL-
212 PM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTHWESTERN HOLMES COUNTIES UNTIL 300 PM
CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving north at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Level Plains, Samson,
Clayhatchee, Coffee Springs, Black, Chancellor, Kellys Crossroads,
Lytle, Lucile, Marl, Central City, Geneva Municipal A/P, Hendrix
Crossroad, Goodman, Smith Crossroads and Izagora.

LAT...LON 3127 8608 3135 8582 3125 8567 3123 8569
      3121 8569 3119 8571 3119 8561 3088 8585
      3093 8603
TIME...MOT...LOC 1912Z 193DEG 19KT 3100 8591 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:07 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 2, 1:07 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
207 PM EDT Mon Aug 2 2021

.AVIATION...
[Through 18Z Tuesday]

Outside of any thunderstorms, which could bring brief periods of
MVFR/IFR conditions this today, VFR will prevail through much of
the afternoon. MVFR/IFR conditions will likely develop tonight
with moist conditions in place and stratiform rain lingering after
today's thunderstorms. Greatest probabilities for this to occur is
at KDHN/KABY/KVLD.

&&

.PREV DISCUSSION [1129 AM EDT]...

.NEAR TERM [Through Tonight]...

Thunderstorms with heavy rain will become a concern starting this
afternoon, with the concern continuing beyond tonight.

A longwave trough is currently digging south from the Great Lakes
region. On the upwind side of that trough, a shortwave is currently
making its way from SE KS toward the Mid-South region this morning.
It will continue squarely across Alabama and Georgia this afternoon
and tonight as it rounds the base of the longwave trough. It will
interact with a midsummer cold front that has sagged southward into
Central Alabama and Georgia. South of the boundary, an extremely
moist air mass is in place. Precipitable Water (PW) values will
flirt with or exceed 2.25" over the next 24 hours, which puts PW
values within reach of record moist values for this day of the year.
It has been interesting to watch a slug of upper 70s dewpoints make
its way northeast through the Panhandle and across SE AL during the
overnight hours. Given the extremely moist air mass, moderate
convective instability, and the larger scale dynamics that will pass
across AL/GA later today, CAMS guidance shows abundant convective
development over our AL/GA counties this afternoon, in addition to
more common seabreeze development over FL. The best axis of lift
will then settle south into our FL counties this evening, extending
the afternoon seabreeze convection well into and through tonight.

With such a richly and deeply moist air mass, torrential rainfall
rates and runoff issues will become the main concern. CAMS guidance
shows small swatches of 3-5 inch rainfall amounts where multiple
convective cells consecutively train over the same places. Will let
the day shift better refine where the heavier rainfall amounts could
occur and decide if any Flood Watches are needed. The heavier rain
will also prime the hydrologic pump in the face of additional heavy
rain in the days to come.

.SHORT TERM [Tuesday Through Wednesday]...

The axis of an anomalous deep mid-upper level trough for early
August will be just west of our westernmost zones through the
period. At the surface, a quasi-stationary front will remain across
the region and a weak wave may develop on the boundary over or near
the far western Florida panhandle by late Wednesday. Deep-layer
moisture will continue to be in place which when combined with the
mentioned surface and upper level features will result in
widespread/numerous showers and thunderstorms. While convection is
expected to diminish somewhat during the Tuesday night period due to
the loss of daytime heating, PoPs will be higher than usual given
the synoptic setup. Heavy rains with the potential for localized
flooding will still be a concern and the entire CWA is highlighted
for a marginal risk of excessive rainfall for Tuesday/Tuesday night.
See the hydrology section below for more information. Expect below
seasonal max temperatures both days with highs in the lower 80s
Tuesday and lower to mid 80s Wednesday. Lows Tuesday night in the
lower 70s.

.LONG TERM [Wednesday Night Through Monday]...

The aforementioned mid-upper level trough is forecast to deamplify
and lift to the northeast on Thursday but will quickly be replaced
by another, albeit weaker, trough on Friday. This feature will get
squeezed out over the weekend by a strong ridge building in from the
east. On Thursday, models show the axis of deep layer moisture
becoming more north to south oriented as the trough lifts out
placing the deepest moisture over the eastern half of our CWA. This
along with the weak surface low possibly moving inland over or near
Panama City should both play roles in diminishing rain chances
over our western zones. Thus, will show PoPs tapered from chance
(40-50%) for our far western zones to likely and catergorical
(60-80%) for the eastern zones. A more uniform PoP distribution
should return on Friday (60-70%) with a gradual diminishing trend
over the weekend into early next week as deep layer ridging builds
in. Also by the weekend, we will see max temps return to seasonal
levels in the lower 90s.

.MARINE...

Elevated winds 10 to 15 knots from the southwest along with seas
mostly 2 to 3 feet are expected for a majority of the week across
area waters. Widespread showers and storms are expected through
the week, especially in the overnight hours.

.FIRE WEATHER...

Widespread heavy wetting rains are expected for at least the first
half of this work week, with some concern for flooding. Numerous
thunderstorms are expected, many of which will come with gusty
erratic winds. The abundance of rain will support high humidity.
Abundant clouds will provide greater than 50 percent shading of
fuels.

.HYDROLOGY...

A wet pattern will be in place this week with broad cyclonic flow
aloft, plenty of deep-layer moisture, and a stalling surface front.
The best prospects for heavy rain will likely be along the Florida
Panhandle and into the Florida Big Bend. However, heavy rain is also
possible across south-central portions of Georgia near the I-75
corridor. Widespread rainfall amounts through Friday will range from
5 to 7 inches across the southeast Florida Big Bend and Florida
Panhandle to 3 to 5 across northwest portions of our forecast area
in southeast Alabama. These amount could cause localized increases
on area rivers, especially on faster responding creeks. Isolated
flash flooding is also possible due to high rain rates and the
potential for training storms in this pattern. Significant river
flooding through this event is not anticipated, but a few rises on
rivers, especially in our eastern basins, are a possibility. Basins
to watch over the next 7 to 10 days for increased flooding potential
will be the Ochlockonee, Withlacoochee Basin, and the Suwanee Basin
(especially if the higher end amounts fall over this basin).

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  81  72  84  72 /  80 100  80  90  60
Panama City   76  83  74  85  75 /  90  90  80  80  60
Dothan        72  83  71  84  71 /  80  80  50  70  40
Albany        73  82  72  85  72 /  80  90  60  80  50
Valdosta      73  82  71  83  71 /  70 100  70  90  60
Cross City    75  82  75  84  74 /  80 100  80  90  60
Apalachicola  76  83  75  85  76 /  90  90  80  90  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.

GA...Flash Flood Watch through late tonight for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Flash Flood Watch through late tonight for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Dobbs
MARINE...Barry
FIRE WEATHER...Haner
HYDROLOGY...Barry/Dobbs

In the hours before

Special weather statement, Aug 2, 2:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM CDT Mon Aug 2 2021

ALZ065-066-068-FLZ009-022000-
Dale AL-Coffee AL-Geneva AL-Holmes FL-
212 PM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTHWESTERN HOLMES COUNTIES UNTIL 300 PM
CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving north at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Level Plains, Samson,
Clayhatchee, Coffee Springs, Black, Chancellor, Kellys Crossroads,
Lytle, Lucile, Marl, Central City, Geneva Municipal A/P, Hendrix
Crossroad, Goodman, Smith Crossroads and Izagora.

LAT...LON 3127 8608 3135 8582 3125 8567 3123 8569
      3121 8569 3119 8571 3119 8561 3088 8585
      3093 8603
TIME...MOT...LOC 1912Z 193DEG 19KT 3100 8591

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:32 AM CDTFlash Flood WatchTAEBay, Calhoun, Dixie, Franklin, Gulf, Jefferson and 5 more5 days
Aug 2, 4:04 PM CDTSpecial Weather StatementTAEJackson41 min
Aug 2, 5:48 PM CDTSpecial Marine WarningTAE94 min
Aug 1, 8:26 PM CDTSpecial Weather StatementTAELee, Turner, Worth49 min
Aug 1, 8:46 PM CDTSevere Thunderstorm WarningTAELee, Turner, Worth29 min
Aug 1, 9:13 PM CDTSpecial Weather StatementTAEBen Hill, Irwin, Lee, Tift, Turner, Worth47 min
Aug 1, 9:56 PM CDTSpecial Weather StatementTAEBen Hill, Irwin34 min
Aug 1, 9:58 PM CDTSpecial Weather StatementTAEDougherty, Worth47 min
Aug 2, 2:23 PM CDTSpecial Weather StatementTAELee37 min
Aug 2, 2:44 PM CDTAreal Flood AdvisoryTAERandolph, Terrell2 hr
Aug 2, 2:47 PM CDTSpecial Weather StatementTAEBaker43 min
Aug 2, 3:01 PM CDTSpecial Weather StatementTAEBerrien44 min
Aug 2, 3:22 PM CDTSpecial Weather StatementTAEWorth23 min
Aug 2, 3:22 PM CDTSpecial Weather StatementTAERandolph53 min
Aug 2, 3:43 PM CDTSpecial Weather StatementTAEWorth47 min
Aug 2, 3:48 PM CDTSpecial Weather StatementTAERandolph, Terrell42 min
Aug 2, 4:29 PM CDTSpecial Weather StatementTAETurner46 min
Aug 2, 4:54 PM CDTAreal Flood AdvisoryTAEDougherty, Lee, Worth111 min
Aug 2, 5:05 PM CDTSpecial Weather StatementTAECook, Lanier40 min
Aug 2, 6:11 PM CDTSpecial Weather StatementTAELanier49 min
Aug 2, 6:13 PM CDTAreal Flood AdvisoryTAEBerrien, Cook, Lanier, Lowndes2 hr
Aug 2, 2:01 AM CDTSpecial Weather StatementTAEHenry44 min
Aug 2, 3:13 PM CDTSpecial Weather StatementTAEHouston47 min
Aug 2, 4:14 PM CDTSpecial Weather StatementTAECoffee46 min
Aug 2, 5:00 PM CDTAreal Flood AdvisoryTAECoffee2 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.